Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 18, NWS Charleston, SC

May 25, 2014Allendale County, Hampton County, Jasper County, South Carolina; Effingham County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 25, 2014, 5:27 PM EDT for Allendale County, Hampton County, Jasper County, South Carolina; Effingham County, Screven County, Georgia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2014, 5:27 PM EDT (21:27 UTC)
Expired
May 25, 2014, 6:30 PM EDT
In force
63 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Effingham County, GA, Screven County, GA, Allendale County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 38 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WUUS52 KCHS 252127
SVRCHS
GAC103-251-SCC005-049-053-252230-
/O.NEW.KCHS.SV.W.0018.140525T2127Z-140525T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT SUN MAY 25 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 630 PM EDT

* AT 527 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
  EXTENDING FROM 8 MILES WEST OF LURAY TO HUNTERS...MOVING SOUTHEAST
  AT 35 MPH.

  PREPARE NOW FOR...
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
  HAIL UP TO PING PONG SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HUNTERS...CAPTOLO...LURAY...NEWINGTON...ESTILL...LENA...KILDARE...
  SCOTIA...FURMAN...SHAWNEE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3268 8173 3277 8135 3287 8140 3291 8129
      3278 8115 3256 8085 3224 8143 3233 8147
      3234 8149 3240 8154 3248 8154 3251 8158
      3252 8162
TIME...MOT...LOC 2127Z 318DEG 30KT 3283 8137 3267 8159

$$
3 follow-up statements
839 
WWUS52 KCHS 252150
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
550 PM EDT SUN MAY 25 2014

GAC103-251-SCC005-049-053-252230-
/O.CON.KCHS.SV.W.0018.000000T0000Z-140525T2230Z/
SCREVEN GA-ALLENDALE SC-EFFINGHAM GA-HAMPTON SC-JASPER SC-
550 PM EDT SUN MAY 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF SCREVEN...ALLENDALE...EFFINGHAM...HAMPTON AND JASPER
COUNTIES...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
ESTILL TO NEWINGTON...MOVING SOUTHEAST AT 35 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO THE SIZE OF HALF DOLLARS...

AT 546 PM EDT...THE PUBLIC REPORTED QUARTER SIZED HAIL NEAR 
WOODCLIFF IN SCREVEN COUNTY...AND AN EARLIER REPORT FROM 535 PM 
EDT ALSO FOR QUARTER SIZED HAIL NEAR SYLVANIA.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
COOSAWHATCHIE...ESTILL...FURMAN...GARNETT...GIFFORD...
GILLISONVILLE...GRAYS...LENA...LURAY...PINELAND...ROBERTVILLE...
SCOTIA...SHIRLEY...TARBORO...TILLMAN...CAPTOLO...CLYO...EBENEZER...
EGYPT...GUYTON...HUNTERS...KILDARE...MARLOW...NEWINGTON...OLIVER...
PINEORA...SHAWNEE...SPRINGFIELD AND STILLWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3268 8173 3277 8135 3287 8140 3291 8129
      3278 8115 3256 8085 3224 8143 3233 8147
      3234 8149 3240 8154 3248 8154 3251 8158
      3252 8162
TIME...MOT...LOC 2149Z 318DEG 30KT 3275 8128 3258 8154

$$
147 
WWUS52 KCHS 252212
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT SUN MAY 25 2014

SCC005-252222-
/O.CAN.KCHS.SV.W.0018.000000T0000Z-140525T2230Z/
ALLENDALE SC-
612 PM EDT SUN MAY 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF ALLENDALE COUNTY
HAS BEEN CANCELLED...

LAT...LON 3268 8173 3278 8115 3256 8086 3229 8135
      3233 8146 3238 8151 3241 8153 3248 8154
      3251 8158 3252 8162
TIME...MOT...LOC 2212Z 318DEG 30KT 3264 8118 3246 8141

$$

GAC103-251-SCC049-053-252230-
/O.CON.KCHS.SV.W.0018.000000T0000Z-140525T2230Z/
SCREVEN GA-EFFINGHAM GA-HAMPTON SC-JASPER SC-
612 PM EDT SUN MAY 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF SCREVEN...EFFINGHAM...HAMPTON AND JASPER COUNTIES...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
DE LOACH TO SHAWNEE...MOVING SOUTHEAST AT 35 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
COOSAWHATCHIE...ESTILL...FURMAN...GARNETT...GILLISONVILLE...GRAYS...
LENA...PINELAND...ROBERTVILLE...SCOTIA...SHIRLEY...TARBORO...
TILLMAN...CAPTOLO...CLYO...EGYPT...GUYTON...HUNTERS...KILDARE...
NEWINGTON...OLIVER...SHAWNEE...SPRINGFIELD AND STILLWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3268 8173 3278 8115 3256 8086 3229 8135
      3233 8146 3238 8151 3241 8153 3248 8154
      3251 8158 3252 8162
TIME...MOT...LOC 2212Z 318DEG 30KT 3264 8118 3246 8141

$$
258 
WWUS52 KCHS 252224
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
624 PM EDT SUN MAY 25 2014

GAC103-251-SCC049-053-252234-
/O.EXP.KCHS.SV.W.0018.000000T0000Z-140525T2230Z/
SCREVEN GA-EFFINGHAM GA-HAMPTON SC-JASPER SC-
624 PM EDT SUN MAY 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN...
EFFINGHAM...HAMPTON AND JASPER COUNTIES WILL EXPIRE AT 630 PM EDT...

AT 624 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3268 8173 3278 8115 3256 8086 3229 8135
      3233 8146 3238 8151 3241 8153 3248 8154
      3251 8158 3252 8162
TIME...MOT...LOC 2224Z 318DEG 30KT 3262 8116 3244 8139

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:04 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 25, 4:04 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT SUN MAY 25 2014

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE MIDDLE OF THE WEEK.
A WEAK BACKDOOR COLD FRONT IS EXPECTED TO MOVE INTO THE AREA LATE
WEDNESDAY AND THURSDAY. THIS FRONT WILL LIKELY BECOME STATIONARY
OVER THE REGION THROUGH THE END OF THE WEEK BEFORE DISSIPATING.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE UPPER RIDGE AXIS REMAINS CENTERED ACROSS MS/AL WHILE A SERIES
OF WEAK SHORTWAVE DISTURBANCES DROP SOUTHEAST THROUGH SOUTHERN SC.
TEMPS HAVE WARMED INTO THE UPPER 80S IN SOUTHEAST GA WITH
DEWPOINTS IN THE UPPER 60S TO NEAR 70. SPC MESOANALYSIS SHOWS AN
AXIS OF GREATER THAN 3000 J/KG SURFACE-BASED CAPE IN THESE
SOUTHEAST GA ZONES. MEANWHILE ACROSS SOUTHERN SC THE DEWPOINTS
MIXED INTO THE LOWER 60S EARLIER THIS AFTERNOON AND TEMPS HAVE
ONLY MADE IT INTO THE LOWER TO MIDDLE 80S. SFC BASED INSTABILITY
IS THEREFORE QUITE A BIT LOWER ACROSS OUR NORTHERN ZONES.

THE VISIBLE SATELLITE LOOP OVER THE LAST COUPLE OF HOURS TELLS A
LOT ABOUT HOW THINGS WILL LIKELY UNFOLD FOR THE REMAINDER OF THE
AFTERNOON. ALTHOUGH THE UPPER VORT ENERGY WILL MAINLY AFFECT
SOUTHEAST SC...THE STUNTED CU FIELD AND SEA BREEZE NOW WELL INLAND
INDICATES THE CONVECTIVE POTENTIAL IS DIMINISHING UP THIS WAY.
MEANWHILE...QUITE A BIT OF TOWERING CU ACROSS SOUTHEAST GA AND
INCREASING SINGLE AND MULTI-CELLULAR CONVECTION SPELLS AN INCREASE
IN COVERAGE THROUGH THE AFTERNOON. THERE ARE MYRIAD BOUNDARIES
SHOWING UP ON SATELLITE AND RADAR...ALL OF WHICH COULD HELP
TRIGGER NEW CONVECTIVE UPDRAFTS AS THE AFTERNOON WEARS ON.
NEVERTHELESS...THE LACK OF MUCH SYNOPTIC SCALE FORCING SHOULD
GENERALLY LIMIT CONVECTIVE COVERAGE THIS AFTERNOON SO WE HAVE NO
HIGHER THAN CHANCE POPS THROUGH EARLY EVENING.

ISOLATED SEVERE TSTMS STILL POSSIBLE GIVEN THE STRONG INSTABILITY
AND FAIRLY COLD TEMPS ALOFT. BASED ON UPSTREAM REPORTS...BOTH
LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE.

CONVECTION SHOULD DIE OFF LATER THIS EVENING WITH THE LOSS OF
DIURNAL HEATING. HOWEVER WITH CONTINUED WEAK VORTICITY ENERGY
ROTATING THROUGH SOUTHEAST SC OVERNIGHT...AN ISOLATED SHOWER
CANNOT BE RULED OUT AT ANY POINT. THOUGH THE LOW-LEVEL CLOUDS WILL
MAINLY DISSIPATE THIS EVENING...CONSIDERABLE MID AND HIGH
CLOUDINESS WILL PERSIST. THIS WILL PREVENT TEMPS FROM DROPPING
MUCH LOWER THAN THE MID/UPPER 60S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY AND MONDAY NIGHT...A MID AND UPPER LEVEL RIDGE WILL ADVANCE
TOWARD THE REGION FROM THE WEST WHILE SURFACE HIGH PRESSURE PREVAILS
OVER THE WESTERN ATLANTIC. THERE IS ALSO SOME INDICATION THAT A VERY
WEAK LEE-SIDE TROUGH COULD BEGIN FORMING INLAND. ISOLATED TO
SCATTERED CONVECTION IS EXPECTED TO DEVELOP IN THE AFTERNOON...WITH
THE GREATEST COVERAGE INLAND...ESPECIALLY ACROSS INTERIOR SOUTHEAST
GEORGIA. THERE IS THE POTENTIAL FOR AT LEAST ISOLATED STRONG TO
MODERATELY SEVERE PULSE-TYPE THUNDERSTORMS...MAINLY ACROSS INLAND
SOUTHEAST GEORGIA WHERE CAPE VALUES ARE FORECAST TO REACH AS HIGH AS
1500-2500 J/KG WITH LI/S DOWN TO -6 OR -7. THE CONVECTION SHOULD
BEGIN TO DIMINISH IN COVERAGE IN THE EVENING WITH THE LOSS OF
DAYTIME HEATING...BUT SEVERAL MODELS SHOW AT LEAST ISOLATED
CONVECTION LASTING WELL INTO THE NIGHT ALONG LINGERING BOUNDARIES.
TEMPERATURES SHOULD WARM TO HIGHS IN THE MID TO UPPER 80S AWAY FROM
THE IMMEDIATE COAST...WITH LOWS MONDAY NIGHT GENERALLY MILD IN THE
UPPER 60S GIVEN THE POTENTIAL FOR AT LEAST HIGH LEVEL CLOUDS.

TUESDAY AND TUESDAY NIGHT...THE MID AND UPPER LEVEL RIDGE WILL SHIFT
OVER THE SOUTHEAST U.S. AS SURFACE HIGH PRESSURE REMAINS OVER THE
ATLANTIC. A LEE SIDE TROUGH BECOMES BETTER DEFINED INLAND AS WELL.
ISOLATED CONVECTION APPEARS TO DEVELOP ACROSS THE COASTAL CORRIDOR
ALONG AND JUST AHEAD OF THE SEA BREEZE AROUND MIDDAY...THEN BECOME
SCATTERED IN COVERAGE DURING THE AFTERNOON. THE LEE SIDE TROUGH
COULD SHIFT INTO THE AREA TUESDAY NIGHT...AND MAINTAIN ISOLATED TO
SCATTERED CONVECTION ACROSS THE AREA. THE POTENTIAL FOR PULSE STRONG
TO ISOLATED SEVERE THUNDERSTORMS EXISTS TUESDAY AFTERNOON INTO
TUESDAY EVENING. HIGHS ARE FORECAST TO BE IN THE UPPER 80S TO AROUND
90 AWAY FROM THE IMMEDIATE COAST...WITH LOWS IN THE UPPER 60S TO
NEAR 70 AT NIGHT.

WEDNESDAY...RIDGING ALOFT WILL FLATTEN...ALLOWING A BACK DOOR COLD
FRONT TO DROP TOWARD THE AREA FROM THE NORTH. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED ACROSS THE AREA...SUPPORTED BY BOTH THE
SEA BREEZE AND ADVANCING BACKDOOR COLD FRONT. A FEW THUNDERSTORMS
COULD BECOME STRONG OR SEVERE IN THE AFTERNOON...ESPECIALLY ACROSS
SOUTHEAST SC WHERE GREATER INSTABILITY APPEARS TO DEVELOP AHEAD OF
THE FRONT. A DOWNSLOPE FLOW JUST ABOVE THE SURFACE WILL KEEP THE SEA
BREEZE PINNED CLOSER TO THE COAST AND SUPPORT BETTER HEATING INLAND
WITH HIGHS GENERALLY IN THE LOWER 90S AWAY FROM THE BEACHES.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE LARGE SCALE PATTERN WILL FEATURE A DEEP LAYER RIDGE OVER THE
CENTRAL U.S. AND A TROUGH OVER THE NORTHEAST/NEW ENGLAND REGION
THROUGH FRIDAY. A WEAK BACK DOOR COLD FRONT IS SHOWN BY THE GLOBAL
MODELS TO MOVE IN FROM THE NORTH LATER WEDNESDAY...SETTLING OVER THE
SOUTHERN AREA THURSDAY...THEN WASHING OUT BY LATE WEEK AND NEXT
WEEKEND. A DEEP LAYER RIDGE PUSHES INTO THE EAST AND SOUTHEAST U.S.
SATURDAY AND SUNDAY.

FEEL THE BEST CHANCES FOR PRECIP/CONVECTION WILL BE THURSDAY AS THE
BACKDOOR FRONT PUSHES SOUTHWARD. HAVE KEPT CHANCE POPS...BUT WOULD
NOT BE SURPRISED IF MODEL GUIDANCE TRENDS UPWARD WITH POPS FOR THIS
PERIOD. GIVEN MORE CLOUDS AND HIGHER PRECIP CHANCES...MAX TEMPS
GENERALLY IN THE MID TO UPPER 80S FOR THURSDAY. BY FRIDAY...MODELS
DIVERGE IN THE LOCATION OF THE DEEPEST MOISTURE. FOR NOW...KEEP LOW
END CHANCE POPS FOR THE ENTIRE LAND REGION...BUT IF THE GFS IS
CORRECT...THE HIGHER POPS MAY BE OVER THE SOUTHERN HALF OF THE AREA
CLOSER TO THE OLD BACKDOOR FRONT AND WITHIN HIGHER MOISTURE. FOR
SATURDAY AND SUNDAY...HAVE GONE WITH A DECREASING POP TREND AS THE
DEEP LAYER RIDGE BUILDS OVER THE REGION. THE LOW LEVEL FLOW VEERS
FROM NE ON THURSDAY AND FRIDAY TO EAST-SOUTHEAST BY SATURDAY AND
SUNDAY. HIGH TEMPS GENERALLY IN THE MID TO UPPER 80S AND LOWS IN THE
60S.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL GENERALLY PREVAIL THROUGH 18Z MONDAY. THE
PRIMARY CONCERN IS CONVECTION THIS AFTERNOON. AN UPPER DISTURBANCE
WILL DROP THROUGH SOUTHEAST SC THIS AFTERNOON THOUGH BETTER LOW
LEVEL INSTABILITY EXISTS IN SOUTHEAST GA. INCREASING CONVECTIVE
COVERAGE ANTICIPATED THROUGH MID TO LATE AFTERNOON. ALTHOUGH THE
BEST COVERAGE IS PROJECTED TO REMAIN INLAND FROM EITHER TERMINAL
IT CANNOT BE RULED OUT THAT SOMETHING MAKES IT DOWN TO THE
TERMINALS LATER. THEREFORE WE ADDED VCTS AT KSAV AND VCSH AT KCHS
FOR THE AFTERNOON AND EARLY EVENING HOURS.

ADDITIONAL UPPER LEVEL DISTURBANCES MOVE THROUGH OVERNIGHT WHICH
COULD SPUR AN ISOLATED SHOWER AT EITHER TERMINAL BUT COVERAGE WILL
BE TOO LOW TO JUSTIFY A MENTION.

EXTENDED AVIATION OUTLOOK...TEMPORARY FLIGHT RESTRICTIONS POSSIBLE
WITH MAINLY AFTERNOON/EARLY EVENING CONVECTION MONDAY THROUGH
FRIDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL.

&&

.MARINE...
WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
THROUGH THE PERIOD. HIGH PRESSURE WILL REMAIN OVER THE ATLANTIC
WATERS THROUGH MID-WEEK. A BACK DOOR COLD FRONT IS EXPECTED TO
ENTER THE WATERS LATE WEDNESDAY AND EARLY THURSDAY. THIS WILL
SETUP HIGHER PRESSURE NORTH OF THE REGION WITH NORTHEAST FLOW
THURSDAY AND FRIDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...JRL
SHORT TERM...JAQ
LONG TERM...RFM
AVIATION...JAQ/JRL
MARINE...JAQ/JRL
Hazardous weather outlook, May 25, 3:54 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT SUN MAY 25 2014

SCZ043>045-049-050-052-262000-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
354 PM EDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-262000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER-
354 PM EDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL
CONTINUE INTO THE EVENING. THERE IS THE POTENTIAL FOR A FEW OF THESE
THUNDERSTORMS TO BECOME STRONG TO SEVERE...POSSIBLY PRODUCING
DAMAGING WINDS AND LARGE HAIL AS THEY MOVE SOUTHEAST TO SOUTH INTO
A MORE UNSTABLE AIR MASS INLAND FROM THE SEA BREEZE. THE BEST
CHANCE FOR SEVERE THUNDERSTORMS WILL BE THROUGH 8 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-262000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
354 PM EDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 25, 3:34 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT SUN MAY 25 2014

GAZ137-138-252015-
INLAND LIBERTY-LONG-
334 PM EDT SUN MAY 25 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND LONG
COUNTIES THROUGH 415 PM EDT...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST
OF BEARDS CREEK TO FORT STEWART...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WILLIE...TRINITY...FORT STEWART...MIDCOAST REGL AIRPORT...BEARDS
CREEK...FLEMINGTON...HINESVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3188 8192 3189 8189 3192 8188 3195 8189
      3201 8183 3202 8181 3206 8174 3200 8160
      3197 8159 3197 8157 3196 8156 3196 8154
      3195 8152 3171 8146 3157 8166 3174 8191
TIME...MOT...LOC 1934Z 327DEG 8KT 3198 8182 3190 8163
Special weather statement, May 25, 4:26 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
426 PM EDT SUN MAY 25 2014

GAZ114>116-252100-
EVANS-INLAND BRYAN-TATTNALL-
426 PM EDT SUN MAY 25 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS AND
BRYAN COUNTIES THROUGH 500 PM EDT...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CLAXTON...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLAXTON...CLAXTON EVANS COUNTY AIRPORT...DAISY...JENNIE...
GROVELAND...MIDWAY...MIDWAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3226 8187 3224 8184 3223 8181 3222 8180
      3221 8181 3218 8178 3215 8178 3217 8173
      3211 8167 3209 8171 3207 8174 3196 8191
      3219 8203
TIME...MOT...LOC 2026Z 328DEG 15KT 3214 8187

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:50 PM EDTSevere Thunderstorm WarningCHSAllendale55 min
May 25, 5:43 PM EDTSevere Thunderstorm WarningCHSAllendale47 min
May 25, 3:34 PM EDTSpecial Weather StatementCHSLong41 min
May 25, 3:57 PM EDTSevere Thunderstorm WarningCHSLiberty, Long63 min
May 25, 4:26 PM EDTSpecial Weather StatementCHSEvans34 min
May 25, 6:29 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Jenkins61 min
May 25, 7:51 PM EDTSpecial Weather StatementCHSCandler39 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.